Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 11, 2021, 8:01 PM CDT for Butler County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 8:01 PM CDT (01:01 UTC)
- Expired
- Aug 11, 2021, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Butler County, AL
The radar
The Maxwell AFB radar (KMXX), 120 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020
WWUS84 KMOB 120101
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
801 PM CDT Wed Aug 11 2021
ALZ057-120145-
Butler AL-
801 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of northwestern Butler
County through 845 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorms 5
miles northeast of Greenville, moving northwest at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3168 8657 3172 8690 3195 8691 3196 8691
3196 8659
TIME...MOT...LOC 0100Z 114DEG 19KT 3188 8654
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:51 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 11, 6:51 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 651 PM CDT Wed Aug 11 2021 .AVIATION... 00Z issuance...Isolated to scattered showers and storms located mainly well inland will diminish this evening, then redevelop near the coast early tomorrow morning before spreading further inland and increasing in coverage during the day. MVFR conditions will accompany the stronger showers and storms while otherwise VFR conditions prevail. Light and variable winds tonight become southeasterly around 5 knots on Thursday. /29 && .PREV DISCUSSION... /issued 316 PM CDT Wed Aug 11 2021/ NEAR TERM UPDATE /Now Through Thursday/...A persistent mid to upper level ridge over the Southeast will dominate the pattern through Thursday as a weak upper level low meanders over the Florida peninsula. Down in the lower levels, the local area remains on the western periphery of a surface ridge over the western Atlantic through Thursday. The overall flow aloft and at the surface remains relatively weak in this pattern. Given no real forcing aloft, the main driver for the development of showers and storms continues to be the sea breeze and any colliding outflow boundaries. PWATs continue to rise with around 2.0+ inches along the coast this afternoon with slightly drier values north of the Highway 84 corridor. Onshore flow remains in place on Thursday, allowing moisture to continually stream into the area during the day. Scattered showers and storms will continue into the early evening hours with sufficient instability (MLCAPE of 2000+ J/kg) and several remnant outflow boundaries surging across the area. Convection will slowly diminish across inland areas this evening with the loss of daytime heating. Expect showers and storms to re-develop over the Gulf after midnight along the land breeze with storms firing up in the pre-dawn hours right along the coast. Storms will continue to develop along the sea breeze through the morning hours and spread inland through the day. The highest coverage will remain across the southern half of the area through the morning and early afternoon before transitioning inland by late afternoon. Similar to today, a few storms (wet microbursts) will be capable of producing gusty winds, although widespread severe weather is not anticipated. Given the high PWATs and weak flow aloft, a few storms will be capable of producing heavy rainfall with minor flooding issues possible this afternoon and Thursday, especially in urban areas and typical flood prone areas/trouble spots. Heat stress remains a concern on Thursday. Temperatures this afternoon remain in the upper 80s to low 90s thanks to the coverage of showers and storms earlier today. Low temperatures continue to sound like broken record overnight as temperatures only fall into the mid to low 70s inland with upper 70s to near 80° at the beaches. Rinse and repeat for Thursday as highs rise into the mid to low 90s across the entire area thanks to the coverage of showers and storms. Dewpoints remain in the mid 70s inland (mixing out into the low 70s in the afternoon) with upper 70s at the beaches on Thursday. This combination will result in heat indices of 101-107° on Thursday, so a Heat Advisory will not be necessary. Rip current risk remains LOW through the near term. 07/mb SHORT TERM /Thursday night Through Saturday night/... Synoptically, and through the period, the region remains in a weakness between two high pressure cells, one just off the Mid- Atlantic Coast and a second over the Plains. Very little change in the surface mean seas level pressure field, as a result. The tail end of the period (i.e., from midday Saturday on), will sees falling upper heights as Fred makes its move into the SE Gulf of Mexico). This weakness is associated with abundant deep layer moisture and lower overall static stabilities. Breaking it all down, it will be a wet period with rain chances running about 20% above normal on average. There will still be a tendency to see land breeze showers and thunderstorms over the water at night and early morning reversing to being over land, and with inland progression during the afternoon. We will mention that dry air aloft in the mid- and upper levels with allow afternoon thunderstorms to have near severe to locally severe downdraft potential, both Friday and Saturday afternoons. Heat indices 100 to 106 degrees (perhaps 106-108 F in pockets) both afternoons. /23 JMM EXTENDED TERM /Sunday Through Wednesday/...The main feature of concern continues to be Tropical Storm Fred, which is currently forecast to move into the SE Gulf of Mexico Saturday morning, to be then be located west of the central FL Peninsula by Sunday morning and then landfall somewhere across the FL Panhandle by early Monday morning. The track forecast continues to have quite a bit of uncertainty with it - still, as the day 5 western edge of the cone ranges from being just east of Lake Pontchartrain on its western edge to near Jacksonville, FL on its eastern edge. So, we have some time, but NOW IS the time to be making preparedness plans in the event you have to enact them. The potential for wind impacts continues to increase during the past 24 hours, as there is now about a 1 in 10 chance of seeing 39 mph or higher west of I-65, ranging to nearly a 2 in 10 chance of experiencing the same near Destin. Also, the rip current risk will become HIGH over the weekend and remain so well into next week. The current earliest reasonable arrival time of tropical storm force winds would be Sunday morning east of Pensacola and along the coast, but most likely later in the day on Sunday. So, keep watching the trends and we'll keep breaking down the impacts in space and time. There are a lot of factors that will ultimately determine the precise path of the storm and future adjustments will be necessary. Given our current sensible weather forecast, on Sunday, showers and thunderstorms will advance into the region from the southeast on Fred's western periphery. Rain chances remain elevated Sunday Night, Monday, Tuesday and into Wednesday (with the highest chances being east of I-65 Corridor Monday and Tuesday) as Fred's moisture envelope continues to diminish in areal extent, but still will be acting to increase rain chances over our region. High temperatures through the period will be most stunted east of the I-65 Corridor from Sunday on and will range from the lower 90s over interior SE MS to the upper 80s east of I-65. Overnight lows mainly in the 70s. /23 JMM MARINE...No impacts expected through at least Saturday aside from higher winds and seas near scattered storms. We continue to monitor Tropical Storm Fred as it is forecast to enter the southeastern Gulf of Mexico on Saturday. This system will increase winds and waves on both Sunday into Monday. Refer to the official National Hurricane Center advisories for more information regarding Fred. 07/mb && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 11, 5:15 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
515 PM CDT Wed Aug 11 2021
ALZ054-112300-
Wilcox AL-
515 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of northwestern Wilcox
County through 600 PM CDT...
At 514 PM CDT, Doppler radar was tracking strong thunderstorms 6
miles northwest of Camden, moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
3214 8728 3214 8725 3212 8726 3212 8725
3210 8723 3208 8719 3207 8719 3205 8717
3193 8737 3212 8763 3213 8762 3213 8752
3226 8752 3227 8751 3227 8744
TIME...MOT...LOC 2214Z 149DEG 10KT 3207 8734
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 5:56 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
556 PM CDT Wed Aug 11 2021
ALZ056-057-112345-
Conecuh AL-Butler AL-
556 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southwestern Butler
and central Conecuh Counties through 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm over
Evergreen, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evergreen, Georgiana and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3168 8672 3140 8687 3141 8703 3172 8704
3172 8701
TIME...MOT...LOC 2256Z 191DEG 13KT 3147 8695
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 6:12 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
612 PM CDT Wed Aug 11 2021
ALZ058-120000-
Crenshaw AL-
612 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northern Crenshaw
County through 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Troy Municipal Airport, or 5 miles west of Troy, moving west at 15
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Luverne, Rutledge, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3163 8632 3196 8644 3197 8640 3203 8641
3204 8640 3204 8641 3205 8640 3205 8630
3197 8630 3196 8619 3193 8618 3183 8618
3181 8620 3179 8620 3179 8615 3169 8615
TIME...MOT...LOC 2312Z 075DEG 14KT 3184 8606
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 7:46 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
746 PM CDT Wed Aug 11 2021
ALZ057-058-060-120130-
Butler AL-Covington AL-Crenshaw AL-
746 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of southeastern Butler,
southern Crenshaw and northern Covington Counties through 830 PM
CDT...
At 746 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of McKenzie to 4 miles southwest
of Brantley. Movement was northwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brantley and Dozier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3154 8616 3153 8616 3153 8620 3141 8620
3146 8665 3173 8672 3163 8620 3162 8618
3162 8614 3154 8614
TIME...MOT...LOC 0046Z 116DEG 9KT 3155 8661 3153 8629
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 7:47 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
747 PM CDT Wed Aug 11 2021
ALZ056-057-060-120130-
Conecuh AL-Butler AL-Covington AL-
747 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of south central
Butler, east central Conecuh and northwestern Covington Counties
through 830 PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm near
McKenzie, or 13 miles east of Evergreen, moving south at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McKenzie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 8678 3156 8665 3129 8664 3137 8695
TIME...MOT...LOC 0047Z 015DEG 6KT 3150 8674
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 11, 8:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
801 PM CDT Wed Aug 11 2021
ALZ057-120145-
Butler AL-
801 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of northwestern Butler
County through 845 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorms 5
miles northeast of Greenville, moving northwest at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3168 8657 3172 8690 3195 8691 3196 8691
3196 8659
TIME...MOT...LOC 0100Z 114DEG 19KT 3188 8654
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:01 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 44 min |
| Aug 11, 7:30 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 45 min |
| Aug 11, 7:46 PM CDT | Special Weather Statement | MOB | Crenshaw | 44 min |
| Aug 11, 7:47 PM CDT | Special Weather Statement | MOB | Conecuh | 43 min |
| Aug 11, 7:56 PM CDT | Areal Flood Advisory | MOB | Butler, Crenshaw | 3 hr |
| Aug 11, 8:09 PM CDT | Flash Flood Warning | MOB | Butler | 3 hr |
| Aug 12, 9:42 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 12, 12:31 PM CDT | Special Weather Statement | MOB | Escambia | 59 min |
| Aug 12, 6:03 PM CDT | Special Weather Statement | MOB | Crenshaw | 57 min |
| Aug 12, 11:46 AM CDT | Special Weather Statement | MOB | George, Greene, Stone | 44 min |
| Aug 12, 2:19 PM CDT | Special Weather Statement | MOB | Wayne | 41 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.